A report to the Community Drug Strategy in Sudbury indicates the city is seeing a higher number of suspected opioid overdoses.
The drug strategy group says it can’t confirm the exact substances involved in the overdoses.
However, it’s reminding the public that street drugs can be mixed with substances like fentanyl and carfentanil.
It says even very small amounts of these substances can result in an overdose.
Symptoms of an overdose are a person’s lips and nails turn blue, the person can’t be awoken or has difficulty staying awake.
Other symptoms are dizziness or confusion, slow, weak or no breathing at all and the person is making choking gurgling or snoring sounds.
The drug strategy isn’t condoning the use of drugs but has tips for people on how to avoid overdoses.
For one, don’t mix drugs and don’t drink alcohol while taking drugs.
It also says to be cautious when switching drugs and if you haven’t used in a while to start with a lower dosage.
People are advised not to take drugs if they are alone and keep a naloxone kit on hand.
If you suspect someone has overdosed, call 911.